Anyone use Propecia for hair loss and thinning from hormone blockers?

Posted by colely @colely, Jan 5 9:52am

My dermatologist wants to give me 0.625 mg. of Propecia. It can be very successful for hair re- growth. I have been on different sites regarding the safety of breast cancer women taking it. I have low Oncotype dx. Stage 1. It seems to increase estrogen slightly. I am sure my Oncologist would say no, based on no proof it is harmful, but I can't stand how disfigured I am, and how there is no money for plastic surgery except for filthy implant, or a fat transfer with fat tissue full of chlordane, based on blood tests for pesticides I was exposed to. What to do.

Interested in more discussions like this? Go to the Breast Cancer Support Group.

Hi @colely,
I'm tagging fellow members like @lisastiebsuc @astaingegerdm @auntieoakley, who know what it's like to not have the hair they once had due to breast cancer treatments. You may also be interested in this related discussion:
– Anyone used anything that helps with chemo hair loss? https://connect.mayoclinic.org/discussion/help-for-hair-loss/

Colely, I know your primary question is about the risks of Propecia. I can't speak to the risk vs benefits, but I recommend speaking to your pharmacist and oncologist about possible interactions.

REPLY

I did not loose my hair from chemo . From taxol because I wore the cold cap before and during and after my 12 weeks of taxol. Finished in June. I’m loosing hair from my ulcerative colitis treatment of Entyvio.I started treatment in September and started loosing hair in October got progressively worse.

REPLY

Welcome @colely , I can’t speak to the propecia specifically, because I didn’t take it. I can tell you that I have gotten real results from the nioxin program. There were two changes that made me grow most of my hair again. One was the nioxin program, the other was getting my cholesterol down and getting off the statin I was on. I am not sure how much that helped but it is the only two things I changed in hopes of growing thick hair again.
Did you take chemotherapy?

REPLY
Please sign in or register to post a reply.